Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong subtropical ridge remained anchored over the south central U.S. with a deep upper trough in the northeast U.S. Georgia remained on the eastern periphery of this upper high, providing the region with unstable northwest flow aloft. A weak backdoor front was evident just to the northeast of Georgia across the southern Appalachians. Weak short waves in the northwest flow aloft combined with the approaching weak front impinged on the unstable air mass across the area to provide for isolated afternoon thunderstorms once again. The majority of the storms developed across the northern part of the state. One storm in Pickens county briefly became severe producing damaging downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 5, 2:48 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 5, 2:48 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT SUN JUN 5 2011
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
STAGNANT UPPER ATMOSPHERIC PATTERN REMAINS IN PLACE...WITH JUST
SUBTLE CHANGES EXPECTED THROUGH THE SHORT TERM. CENTER OF UPPER HIGH
HAS DRIFTED WEST INTO TX...THE FURTHEST WEST IT HAS BEEN DURING THE
PAST WEEK. THIS IS ALLOWING SHORT WAVES/UPPER DISTURBANCES TRAVELING
AROUND THE TOP OF THE UPPER RIDGE THROUGH THE OHIO
VALLEY/MID-ATLANTIC...TO COME SLIGHTLY CLOSER TO OUR CWA. ONE SUCH
DISTURBANCE CURRENTLY NOTED IN MIDDLE KY/TN ASSOCIATED WITH A
COMPLEX OF THUNDERSTORMS. HOWEVER...JUST AS THIS DISTURBANCE AND
ASSOCIATED ACTIVITY APPROACHES GA FROM THE NW...THE UPPER RIDGE
BEGINS TO EXPAND EASTWARD AGAIN. ALTHOUGH THERE IS A SLIGHT CHANCE
THAT THE UPSTREAM CONVECTION MAY REACH THE NORTH PART OF THE CWA
OVERNIGHT...THE THREAT APPEARS LOW AND DIMINISHES FURTHER AS THE
NIGHT PROGRESSES. FOR NOW...IT WARRANTS NO MORE THAN SLIGHT CHC
POPS. GFS/ECMWF AT ODDS ON HANDLING THIS UPPER DISTURBANCE MON...BUT
PREFER ECMWF SOLUTION OF CARRYING MOST OF THIS CONVECTION SE THROUGH
THE CAROLINAS AND INTO THE ATLANTIC ON BOTTOM SIDE OF WESTERN
ATLANTIC CLOSED LOW/TROUGH. GFS GENERATING SPURIOUS PCPN AND LOW
PRESSURE AREAS ACROSS S GA/AL MON...THAT I CHOOSE TO IGNORE. ECMWF
SHOWS MOSTLY DRY CONDITIONS WITH LITTLE PCPN MON. FOR THE REMAINDER
OF THE SHORT TERM...A PIECE OF THE UPPER RIDGE BREAKS OFF AND MOVES
BACK EAST TO TOWARD THE SOUTHERN APPALACHIANS.
MEANWHILE...MODELS...TO VARYING DEGREES...ADVERTISE THE DEVELOPMENT
OF WEAK UPPER LOW PRESSURE ACROSS THE GULF INTO THE MID-SOUTH. WILL
CONFINE ANY MENTION OF PCPN TO THE SOUTHERN HALF OF THE CWA MON. BY
TUE...THE WEAKNESS IN THE UPPER HIGH EXPANDS INTO THE EASTERN
GULF/MID-SOUTH STATES...WITH BOTH MODELS HINTING AT BETTER CHCS FOR
DIURNAL CONVECTION...ESPECIALLY ACROSS CENTRAL/SOUTH GA TUE.
SHORT TERM WILL REMAIN HOT. HOWEVER...THE BLOB OF +20C TO
+22C...THAT HAS HOVERED OVER THE AREA THE PAST SEVERAL DAYS...WILL
SHIFT WEST TOWARD AL/MS AND POINTS WEST. THIS SHOULD RESULT IN A
SLIGHT ABATEMENT OF THE EXTREME HEAT EXPERIENCED RECENTLY. PREFER
MET MOS FOR TEMPS THROUGH THE SHORT TERM...WHICH HAS PERFORMED
CONSIDERABLY BETTER RECENTLY...AND APPEARS LESS EXTREME.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ECMWF/GFS IN GENERAL AGREEMENT AT THE BEGINNING OF THE
EXTENDED...BUT BEGIN TO DIVERGE SIGNIFICANTLY AS TIME PROGRESSES.
BOTH MODELS BEGIN WITH A BROAD AREA OF UPPER LOW PRESSURE COVER MUCH
OF THE GULF REGION...EXPANDING NORTHWARD INTO THE MID-SOUTH AND
SOUTHEAST. DIFFERENCES ARISE TOWARD THE WEEKEND AS THE ECMWF EVOLVES
THE GULF LOW INTO A LARGE OPEN TROUGH PERSISTING ACROSS THE
SOUTHEAST U.S. MEANWHILE...THE GFS GRADUALLY DISSIPATES THE UPPER
LOW...BUT KEEPS A HINT OF IT ACROSS THE REGION. MORE
IMPORTANT...HOWEVER...THE GFS HAS CONSISTENTLY ADVERTISED A WEAK
FRONTAL BOUNDARY MOVING INTO N GA AND STALLING ACROSS THE REGION
WITH A HEALTHIER NW FLOW ADVERTISED ACROSS THE EASTERN U.S. AS
OPPOSED TO THE ECMWFS BROAD OPEN TROUGH. TO SAY THE LEAST...WE
SHOULD SEE MORE TYPICAL WEATHER FOR THIS PART OF THE COUNTY DURING
THE EXTENDED WITH SLIGHT CHC-CHC POPS FOR DIURNAL CONVECTION.
THE GFS QPF APPEARS WAY OVERDONE AND TOO GENEROUS. AGAIN PREFER
THE ECMWFS MUCH MORE CONSERVATIVE AND LESS WIDESPREAD QPF.
TEMPERATURES WILL MODERATE BACK TO MORE NORMAL LEVELS WITH
INCREASED CLOUD COVER AND RAIN CHANCES. THIS TEMPERATURE TREND
APPEARS TO BE REASONABLY WELL REFLECTED IN THE CURRENT MEX MOS.
OVERALL...AN INCREASINGLY TYPICAL SUMMERTIME WEATHER PATTERN FOR
THE REGION...BUT CERTAINLY NOTHING ALARMING.
19
&&
.CLIMATE...
RECORDS FOR 06-05
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1985 69 1997 73 1985 49 1954
KATL 98 1985 66 1997 75 1985 50 1954
1886
KCSG 103 1985 73 1997 74 1993 48 1954
1981
KMCN 102 1985 71 1997 75 1985 51 1954
1969
1926
RECORDS FOR 06-06
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1985 70 1997 74 1985 51 1976
KATL 100 1943 66 1997 77 1985 53 1997
1954
1946
KCSG 103 1985 77 1997 76 1981 52 1954
KMCN 105 1985 69 1997 76 1985 52 2006
19
&&
.AVIATION... 18Z UPDATE...
VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH THE PERIOD. IN
GENERAL...NNW WINDS EXPECTED 7-9KTS THIS AFTERNOON...WITH BRIEF
NNE CONDITIONS POSSIBLE. LIGHT TO NEAR CALM CONDITIONS
OVERNIGHT...THEN EXPECT SWITCH TO NE 11-12Z MONDAY...WITH 6-8KTS
THROUGH THE DAY. THERE IS A SLIGHT POSSIBILITY OF AN ISOLATED
SHOWER OR THUNDERSTORM THIS AFTERNOON...THOUGH HAVE NOT MENTIONED
ANYTHING IN THE TAF DUE TO THE VERY ISOLATED NATURE OF ANY
CONVECTION.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 95 65 96 / 20 20 20 20
ATLANTA 72 92 72 93 / 20 10 10 20
BLAIRSVILLE 65 85 65 87 / 20 20 10 20
CARTERSVILLE 66 94 65 93 / 20 10 10 20
COLUMBUS 73 97 73 97 / 20 20 20 20
GAINESVILLE 69 91 68 92 / 20 20 10 20
MACON 69 97 67 95 / 20 20 20 20
ROME 67 93 67 93 / 20 10 10 20
PEACHTREE CITY 66 94 65 93 / 20 20 10 20
VIDALIA 72 95 72 94 / 10 20 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19/31Hazardous weather outlook, Jun 5, 10:23 AM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EDT SUN JUN 5 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1123 AM EDT SUN JUN 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS
NORTH AND PORTIONS OF CENTRAL GEORGIA. A FEW SEVERE STORMS ARE
POSSIBLE ACROSS PORTIONS OF NORTHEAST GEORGIA.
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE SOUTHEAST...HOWEVER A
WEAK DISTURBANCE WILL SLIDE INTO GEORGIA THIS EVENING AND MAY
ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
WILL BE CLOUD TO GROUND LIGHTNING...HAIL AND GUSTY WINDS. THE
BEST CHANCE FOR THUNDERSTORMS WILL GENERALLY BE FROM 4 PM TO
MIDNIGHT...GENERALLY NORTH OF A LINE FROM COLUMBUS TO MACON TO
WARRENTON. SEVERE STORMS ARE POSSIBLE GENERALLY NORTH OF A LINE
FROM RINGGOLD...TO CLEVELAND...TO AUGUSTA.
.DISCUSSION...
A WEAK DISTURBANCE IS EXPECTED TO MOVE INTO NORTH GEORGIA TONIGHT
AND WILL WORK TO ENHANCE THE CHANCE OF CONVECTION WHILE THE UPPER
RIDGE DOMINATING THE AREA WILL CONTINUE TO WORK TOWARDS
SUPPRESSING THE DEVELOPMENT OF THUNDERSTORMS. WITH CAPES OF
1500-2500 J/KG AND THE INFLUENCE OF THE AFOREMENTIONED
DISTURBANCE...THERE IS A SLIGHT CHANCE OF ISOLATED THUNDERSTORMS
THIS AFTERNOON AND TONIGHT...WITH THE POSSIBILITY OF SEVERE STORMS
IN PORTIONS OF NORTHEAST GEORGIA WHERE INSTABILITIES ARE THE
HIGHEST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 5, 3:07 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT SUN JUN 5 2011
GAZ022-052045-
407 PM EDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN FORSYTH COUNTY
UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DREW...MOVING SOUTH AT 5 MPH.
&&
LAT...LON 3427 8408 3418 8406 3415 8409 3407 8412
3405 8410 3406 8415 3407 8418 3408 8419
3411 8426 3423 8426 3428 8423
TIME...MOT...LOC 2008Z 010DEG 5KT 3422 8418Special weather statement, Jun 5, 4:05 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SUN JUN 5 2011
GAZ004-005-052145-
505 PM EDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN WHITFIELD AND
MURRAY COUNTIES UNTIL 545 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALTON...MOVING SOUTHEAST AT 10 MPH.
&&
LAT...LON 3467 8466 3462 8472 3463 8474 3461 8475
3461 8486 3462 8487 3462 8490 3464 8491
3462 8493 3462 8496 3476 8509 3486 8494
TIME...MOT...LOC 2105Z 315DEG 18KT 3477 8498Special weather statement, Jun 5, 4:09 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT SUN JUN 5 2011
GAZ005>007-052200-
509 PM EDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN MURRAY...
FANNIN AND GILMER COUNTIES UNTIL 600 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONASAUGA LAKE...MOVING SOUTHEAST AT 20 MPH.
&&
LAT...LON 3472 8421 3455 8442 3488 8478 3500 8463
3499 8460
TIME...MOT...LOC 2109Z 315DEG 18KT 3488 8462Special weather statement, Jun 5, 4:41 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT SUN JUN 5 2011
GAZ004-005-012-052230-
541 PM EDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN WHITFIELD...
MURRAY AND GORDON COUNTIES UNTIL 630 PM EDT...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TILTON...MOVING SOUTHEAST AT 15 MPH.
&&
LAT...LON 3441 8467 3442 8473 3440 8474 3440 8478
3439 8500 3454 8508 3455 8506 3459 8507
3459 8506 3471 8505 3476 8497
TIME...MOT...LOC 2141Z 327DEG 23KT 3463 8500Special weather statement, Jun 5, 4:44 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT SUN JUN 5 2011
GAZ007-013-052230-
544 PM EDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN PICKENS AND
GILMER COUNTIES UNTIL 630 PM EDT...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAILS CREEK...MOVING SOUTHEAST AT 20 MPH.
&&
LAT...LON 3456 8434 3453 8434 3450 8436 3444 8453
3455 8465 3473 8465 3478 8458
TIME...MOT...LOC 2145Z 322DEG 18KT 3464 8459Thunderstorm Wind, Pickens
- When
- June 5, 5:27 PM EST to 5:40 PM EST
- Where
- Pickens County, Talking Rock to 3.97 mi SE of Jerusalem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.500, -84.500
The Pickens County Emergency Management Director reported that around a dozen trees were down between Talking Rock and the Cherokee County line, southeast of Talmadge. Pea-sized hail was also observed in the far western part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Colorado, June 5 to 30, 2011$1.8 million · 1 event
- Hail and Damaging Winds in Texas, June 5, 20113 injured · $97,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$203,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 5, 20111 injured · $90,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Alabama, June 5, 20111 injured · $68,000 · 1 in hail · 14 events
- Hail in Iowa, June 5, 2011$120,000 · 3 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 5, 2011$70,000 · 75 kt wind · 18 events
- Lightning Strike in Illinois, June 5, 2011$100,000 · 1 event
- Hail and Damaging Winds in Indiana, June 5, 2011$55,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$31,000 · 1 in hail · 15 events
- Hail and Damaging Winds in South Carolina, June 5, 20111 injured · 1.75 in hail · 28 events
- Damaging Winds in Kentucky, June 5, 2011$42,000 · 61 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321397.